MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; CATHETERS

AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; CATHETERS
Model Number CRK-17-50-2
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number, m7073d217, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 26-mar-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that during the cervical radio frequency ablation (rfa) procedure it was noted that upon removing the probe from the patient, the polyimide coating was noted to be loosened and retracted at the distal end.The was no reported patient injury.
 
Additional Manufacturer Narrative
One sample was received which included one introducer needle with partial product package label.The partial label did not contain the printed lot number.The device was evaluated.The polyimide coating has migrated approximately 4mm upward at the distal end.The coating was wrinkled in two locations near the distal end.The coating did not exhibit cracks or breakage.It remained securely attached at the proximal end.The failure was confirmed.The root cause was attributed to operator error.All information reasonably known as of 07-may-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
COOLIEF COOLED RADIOFREQUENCY KIT
Common Device Name
CATHETERS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8467171
Report Number8030647-2019-00033
Device Sequence Number193179
Product Code GXI
UDI-Device Identifier10680651441956
UDI-Public10680651441956
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2021
Device Model NumberCRK-17-50-2
Device Catalogue Number104419500
Device Lot NumberM7073D217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date05/07/2019
Patient Sequence Number1